Alert archive / Texas / Heat Advisories in 2012

Heat Advisory 5, NWS Shreveport, LA

September 1, 201221 counties in Texas; 8 parishes in Louisiana; 8 counties in Arkansas

NWS Shreveport, LA issued this heat advisory at Sep 1, 2012, 4:02 AM CDT for 21 counties in Texas; 8 parishes in Louisiana; 8 counties in Arkansas. It took effect at Sep 1, 2012, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2012, 4:02 AM CDT (09:02 UTC)
In effect from
Sep 1, 2012, 11:00 AM CDT
Expired
Sep 1, 2012, 7:00 PM CDT
In force
8 hr
Issued by
NWS Shreveport, LA
All 37 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Sabine Parish, LA, Webster Parish, LA, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 43 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Aug 31, 2:32 PM CDT, 13 hours 30 minutes earlier.

Area forecast discussion, Aug 31, 2:32 PM CDT, 13 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
232 PM CDT FRI AUG 31 2012

.DISCUSSION...
THE CENTER OF TROPICAL DEPRESSION ISAAC HAS MOVED INTO SW MO THIS
AFTN...TAKING MOST OF THE OVERCAST NWD WITH IT. LINGERING TROPICAL
MOISTURE AND DAYTIME HEATING HAVE COMBINED TO GENERATE SOME SCT
CONVECTION ACROSS DEEP E TX INTO ADJACENT NW AND N CENTRAL LA.
CONVECTION SHOULD DECREASE IN COVERAGE AS THE NIGHTTIME HOURS
APPROACH AND ISAAC CONTINUES TO MOVE AWAY FROM THE REGION. THE
REMNANTS OF ISAAC ARE FCST TO CONTINUE MOVING NE AS THE UPPER
RIDGE CURRENTLY OVER THE ERN U.S. IS SQUEEZED SWWD THROUGH THE
WEEKEND. LINGERING MOISTURE AND WEAK FLOW ALOFT WILL KEEP CHANCES
IN FOR AFTN/EVENING CONVECTION THROUGH THE HOLIDAY WEEKEND...AS THE
RIDGE CONTINUES TO PIVOT AROUND THE S SIDE OF THE REMNANT TROPICAL
SYSTEM.

WARMING TEMPS AND ONLY SLIGHT CHANCES FOR AN ISOLD AFTN SHOWER ARE
EXPECTED TO TAKE HOLD FOR THE FIRST HALF OF THE WORK WEEK...AS THE
RIDGE REINFORCES ITSELF TO THE W. HOWEVER AS WE MOVE INTO THE
LATTER HALF OF THE WEEK...AN UPPER TROF IS FCST TO DIG ACROSS THE
CENTRAL PLAINS...SWINGING A COLD FRONT INTO THE REGION...AND
BRINGING OUR NEXT BEST CHANCE FOR RAIN IN ON THU/FRI. /12/

&&

.AVIATION...
RADAR IS GETTING ACTIVE THIS AFTERNOON...WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING SOUTH OF I20. THIS ACTIVITY WILL LIKELY
LINGER INTO THE EARLY EVENING...WITH SHRA/TSRA POSSIBLY AFFECTING
THE I20 TERMINALS AND LFK. THOSE TERMINALS THAT ARE AFFECTED BY
SHRA/TSRA ACTIVITY MAY TEMPORARILY EXPERIENCE IFR/MVFR CONDITIONS.
OVERALL VFR FLIGHT CATEGORIES ARE STILL BEING OBSERVED ACROSS THE
ARKLATEX AIRSPACE. A SOUTH TO SOUTHWEST SURFACE WIND OF 10 TO 15
KTS WITH GUSTS TO 20 KTS WILL PERSIST THIS AFTERNOON...BUT
DECREASE WITH SUNSET. ANY VSBY CONCERNS WILL BE ASSOCIATED WITH TSRA
ACTIVITY...BUT NO REAL CONCERNS EXPECTED IN THE 00Z TAF PACKAGE.
/11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  75  97  76 /  30  20  20  10  10
MLU  75  93  74  95  75 /  30  30  20  20  10
DEQ  73  95  73  97  73 /  20  20  20  10  10
TXK  74  94  74  97  75 /  30  20  20  10  10
ELD  73  93  72  96  74 /  30  30  20  10  10
TYR  76  97  76  98  76 /  30  20  20  10  10
GGG  76  97  75  98  75 /  30  20  20  10  10
LFK  76  98  75  97  75 /  30  30  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/11
Hazardous weather outlook, Aug 31, 11:42 AM CDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 AM CDT FRI AUG 31 2012

ARZ073-LAZ005-006-013-014-018>022-011200-
UNION AR-LINCOLN-UNION LA-JACKSON-OUACHITA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-
1142 AM CDT FRI AUG 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE OUTER
BANDS OF TROPICAL DEPRESSION ISAAC ARE EXPECTED TO CONTINUE
THROUGH THIS EVENING. GUSTY WINDS AND HEAVY RAINFALL ARE THE
PRIMARY THREATS WITH THE STORMS. THE THREAT FOR LOCALIZED FLOODING
AND VERY ISOLATED TORNADOES CANNOT BE RULED OUT WITH THE
STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST INTO
SATURDAY AS THE REMNANTS OF ISAAC SLOWLY MOVE ACROSS THE MIDDLE
MISSISSIPPI RIVER VALLEY. HEAVY RAIN AND GUSTY WINDS WILL BE THE
PRIMARY THREATS.

THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON THUNDERSTORMS
SUNDAY. AFTER A FEW DAYS OF DRIER WEATHER...THUNDERSTORMS CHANCES
WILL RETURN TO THE AREA LATE NEXT WEEK AS A COLD FRONT APPROACHES
THE REGION FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ARZ050-051-059>061-070>072-LAZ001>004-010>012-017-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-RED RIVER-
BIENVILLE-SABINE LA-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1142 AM CDT FRI AUG 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS TROPICAL
DEPRESSION ISAAC CONTINUES TO MOVE NORTH OF THE AREA. HOWEVER...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY PERSIST INTO
SATURDAY AS THE REMNANTS OF ISAAC SLOWLY MOVE ACROSS THE MIDDLE
MISSISSIPPI RIVER VALLEY. HEAVY RAIN AND GUSTY WINDS WILL BE THE
PRIMARY THREATS.

THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON THUNDERSTORMS
SUNDAY. AFTER A FEW DAYS OF DRIER WEATHER...THUNDERSTORMS CHANCES
WILL RETURN TO THE AREA LATE NEXT WEEK AS A COLD FRONT APPROACHES
THE REGION FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 7:29 PM CDTFlash Flood WarningSHVAngelina, Nacogdoches, San Augustine2 hr

Nearby

Heat Advisories in Texas, 2012Heat Advisories in Louisiana, 2012Heat Advisories in Arkansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.